MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE-N AUTOGUARD; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE-N AUTOGUARD; PERIPHERAL IV CATHETERS
Catalog Number 381511
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 05/20/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by a customer that the catheter was observed to shred or tear at the insertion site during the procedure.Was lot # 6016974 also affected? yes is a new complaint record needed for the sample lot # 6016974 received? this was included on our end, however if you do not have a complaint on your end then yes.It will be the same information and same concerns as the previous.Information from previous: it was reported by a customer that the catheter was observed to shred or tear.These insights are what we use in the nicu to start ivs.Unfortunately, we have had a couple now that split when you try to insert which causes the vein to blow.Additional information received on 31mar2026: on (b)(6) 2026, two additional insight devices were used¿one by an rn and one by an nnp.In both cases, the catheter was observed to shred or tear at the insertion site during the procedure.Please specify the number of patients involved and confirm whether both needle splits occurred with a single patient? two separate patients involved, separate dates and times with different staff involved.Describe any patient¿s harm, injury, complication, or negative outcome that occurred because of the event.Patients required multiple sticks as tear in catheter caused vein to rupture.
 
Additional Manufacturer Narrative
G.4.K201075; k251654 b3.The date received by manufacturer has been used for this field.H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.

Brand Name
INSYTE-N AUTOGUARD
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key25448126
Report Number1710034-2026-00637
Device Sequence Number13165281
Product Code FOZ
UDI-Device Identifier00382903815111
UDI-Public(01)00382903815111(11)260211(17)281231(10)6016974
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
SEE H.11
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381511
Device Lot Number6016974
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2026
Supplement Date Received by Manufacturer06/26/2026
Initial Report FDA Received Date06/09/2026
Supplement Report FDA Received Date06/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/11/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown